My son developed seizure at the age of 3 for the first time showing temporary facial and eye deviation to right side. we took eeg which reported an abnormal sleep eeg record S/o localisation related epilepsy from left fronto central region. since then he was under medication for epilepsy starting from a dose of 100mg of carbamezine tablet which was raised to 250 mg in due course of 2 yrs. epilepsy recurred 3 to four times during the course in b/w 6 months duration and each episode lasted only for 2minutes with a slight eye and facial deviations to right. Now it is identified that he has developed ADHD with an eeg report showing epilogenetic dysfunction bilateraly. doctor has prescribed for 10mg attentrol with a sustain relief drug for seizure. he is found inattentive(prob in reading, writing and math) with slight hyperactivity at times. he is now 5yrs plus and into 1st std. can u give suggestions how i should go about my child and whether i can hope for better days ahead for him in all means.
In some cases, children will outgrow the seizures. Meaning that as they grow bigger, the seizures will become less and less. Now it depends on if your child has just generalized epilepsy or has a rare syndrome of epilepsy. I have 3 children, one of which has a rare syndrome of epilepsy. It may take a while to find to right medication for your child. My child started having seizures at 2 yrs old and is now 7.5 yrs old. He will have this syndrome for the rest of his life. I would suggest to go to the doctors forum and ask your question because they would be able to help you better. The doctors forum is at the top of your page. Click onto this and there should be a list of doctors you can pick from. If you ever want to talk about anything or just vent, I like to meet new people and learn about new things. If you want to know more about our experiences, let me know. I want to try to help as many people as I can going through this terrible disease. I hope to hear from you soon.
hi i have a son diagnosed with epilepsy (complex partial/ generalised) since 9 months of his age . also lately has been diagnosed with PDD and ADHD . he is 5 yrs old now. he is on sodium valproate 800mg /day and clonezepam tablets 2 mg /day . his seizures were considerabely controlled with these. except for one episode with fever. but now recently when we satrted on stimulant - mph (inspirol) 2 times a day with 5mg each dose he developed a seizure one evening after the dose. so now we have stopped the evening dose and giving only the morning one. with which he is manageble for 3 hrs only. we have already treid with nonstimulant atemoxetine 5mg which dint control his hyperactivity and instead incresed his agression noticeably. also treid with clonidine 1mg tablet which made him drowsy by 11 30 itself and made him sleep till around 5 .. so i would like to know if there where any options for ADHD and should we continue with morning dose of methyl phenidate (inspirol5mg) .
My daugher is 8 years old. We have just started this journey about a year ago. Had several seizures prior but not sure what was going on. Thought she was just choking on her spit while she was asleep. About a hear ago she ended up have 3 major seizures within a matter of hours. She also suffers from ADHD, which I have to say which is the worse of 2 evils! She is taking 300mg of Zonegran for the seizures and Vyvanse and intuniv for the ADHD. I was also told to give her B6 for her very very very bad mood swings which also comes with these 2 diseases. It does help! I was also told by a friend about a vitamin called 5-HTP. Does anyone know anything about this? This is a very hard thing to deal with, I wish like most parents I can take it from her. Please help out if you have any input!!!!!!!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.